Jump to content
Diabetes forums
  • Welcome To Diabetes Forums!

    Registration is fast, simple and absolutely free so please, join our community today to contribute and support the site.

oblivious

Sudden major drop in BG

Recommended Posts

oblivious

Hi gang!

I was getting ready for work this morning and my CGM was showing 104mg/dl. 

I took my 25 units of Toujeo as usual in my butt cheek and weren't having breakfast yet so didn't take any Novorapid yet.

I walked out the door and just after walking 200 yards I felt really dizzy.

CGM still showed 102mg/dl so I pulled out my manual BG checker.

The result was 34mg/dl.

I ate som glucose tablets, walked 200yards home and chugged 50gr carbs worth glucose drink and ate 2 slices of bread. At this point mu CGM caught up and just showd "LOW" in the display.

 

So it seems my BG dropped from 104 to 36 in 5-20 minutes and it took a good 40 minutes for it to go over 100 again.

What causes theese sudden drops of BG?

I have never been lower than 54 in the past and when that happens my CGM warns me before it does.

This scared the sh** out of me.

Share this post


Link to post
Share on other sites
janice21475

Not saying this is the reason but it sounds like you accidentally took Novorapid  instead of Toujeo.  Hope you don't have any further issues. Glad you were able to handle it as well as you did.  I can understand the scary part. Glad you are OK.

Share this post


Link to post
Share on other sites
oblivious
9 hours ago, janice21475 said:

Not saying this is the reason but it sounds like you accidentally took Novorapid  instead of Toujeo.  Hope you don't have any further issues. Glad you were able to handle it as well as you did.  I can understand the scary part. Glad you are OK.

 

That is my nightmare scenario.

Thankfully that didn't happen, cause I would need to drink 250gr of carbs if I popped 25units of Novo. Not sure if it's possible to time those crazy ammounts without going super high or super low.

Edited by oblivious

Share this post


Link to post
Share on other sites
ant hill

The mistaking the insulin can be easily done!!

But if it's not checking the BG, then you be asking for a Low!!! Keeping the all strait line at 100MDGL is hard work, then in life that we all do this disease will not let up so we have to maintain the stuaus quo.

To slip up the insulin doses will muck up your day.

I have a ruteine of do the Basel shot then test the BG then add any corrections and whatever meal in the Bolus, again if you need it?

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!

Register a new account

Sign in

Already have an account? Sign in here.

Sign In Now

×

Important Information

By using this site, you agree to our Terms of Use.